Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 209, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 11, 2007, 10:51 PM MDT for El Paso County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2007, 10:51 PM MDT (04:51 UTC)
- Expired
- Aug 11, 2007, 11:27 PM MDT
- In force
- 36 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3510 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 120451
SVRPUB
COC041-120545-
/O.NEW.KPUB.SV.W.0209.070812T0451Z-070812T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1051 PM MDT SAT AUG 11 2007
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
THIS INCLUDES THE CITY OF COLORADO SPRINGS...
* UNTIL 1145 PM MDT...
* AT 1048 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS CENTERED 8 MILES SOUTHEAST OF
FOUNTAIN...OR 21 MILES NORTH OF PUEBLO...AND WAS MOVING TOWARD THE
NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
SECURITY.
EASTERN COLORADO SPRINGS.
ELLICOTT.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3853 10477 3853 10448 3889 10421 3910 10437
3912 10472 3883 10482
$$3 follow-up statements
000
WWUS55 KPUB 120501
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1101 PM MDT SAT AUG 11 2007
COC041-120545-
/O.CON.KPUB.SV.W.0209.000000T0000Z-070812T0545Z/
EL PASO CO-
1101 PM MDT SAT AUG 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT
FOR CENTRAL EL PASO COUNTY...
AT 1057 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM
WAS CENTERED NEAR FOUNTAIN...OR 20 MILES SOUTHEAST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE NORTH AT 15 MPH.
ANOTHER SEVERE STORM WAS LOCATED OVER BLACK FOREST. IT WAS ALSO
MOVING NORTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
FOUNTAIN.
FORT CARSON.
WIDEFIELD.
SECURITY.
EXTREME SOUTHEASTERN COLORADO SPRINGS.
PEYTON.
FALCON.
ELLICOTT.
BLACK FOREST.
LAT...LON 3853 10477 3853 10448 3889 10421 3910 10437
3912 10472 3883 10482
$$000
WWUS55 KPUB 120515
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1114 PM MDT SAT AUG 11 2007
COC041-120545-
/O.CON.KPUB.SV.W.0209.000000T0000Z-070812T0545Z/
EL PASO CO-
1114 PM MDT SAT AUG 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT
FOR CENTRAL EL PASO COUNTY...
AT 1109 PM MDT...A SEVERE THUNDERSTORM WAS CAPABLE OF PRODUCING
PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS CENTERED NEAR FOUNTAIN...OR 15 MILES SOUTHEAST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE NORTH AT 20 MPH.
THE STRONG STORM THAT WAS OVER THE BLACK FOREST AREA HAS MOVED NORTH
OUT OF EL PASO COUNTY.
HAIL UP TO 1/2 INCH IN DIAMETER HAS BEEN REPORTED WITH THIS LINE OF
THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
SECURITY.
SOUTHEASTERN COLORADO SPRINGS.
ELLICOTT.
PEYTON.
FALCON.
LAT...LON 3864 10470 3853 10457 3889 10435 3910 10437
3912 10472 3883 10482
$$000
WWUS55 KPUB 120527
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1127 PM MDT SAT AUG 11 2007
COC041-120537-
/O.CAN.KPUB.SV.W.0209.000000T0000Z-070812T0545Z/
EL PASO CO-
1127 PM MDT SAT AUG 11 2007
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL EL
PASO COUNTY...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
A STRONG STORM IN NORTHEAST PUEBLO COUNTY WILL MOVE NORTHEAST IN
SOUTHEAST EL PASO COUNTY AND BRING WIND GUSTS TO 50 MPH AND HAIL UP
TO 1/2 INCH IN DIAMETER.
LAT...LON 3864 10470 3853 10457 3889 10435 3910 10437
3912 10472 3883 10482
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:08 PM MDT, 7 hours 43 minutes earlier.
Area forecast discussion, Aug 11, 3:08 PM MDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 308 PM MDT SAT AUG 11 2007 .SHORT TERM... (TONIGHT AND SUNDAY) CURRENTLY...THE RIDGE OF HIGH PRESSURE CENTERED OVER TX CONTINUED TO BE THE MAIN INFLUENCE FOR THE REGION...KEEPING HOT AND PREDOMINANTLY DRY WX IN PLACE. A SWATH OF MOISTURE LAY ACROSS THE SOUTHERN PORTIONS OF COLORADO...AS PER WV SATELLITE IMAGERY...AND COMBINED WITH H5 VORT WAS TRIGGERING SOME ISOLATED STORMS OVER THE SOUTHERN SANGRES AND S SAN LUIS VALLEY THIS AFTN. TEMPS HAVE WARMED QUICKLY WITH 70S AND 80S FOR THE MTS AND HIGH VALLEYS...90S TO AROUND 100 FOR THE E PLAINS. A BOUNDARY THAT DROPPED DOWN THE E HALF OF THE STATE THIS MORNING HAS PRODUCED A MARKED DRYLINE FOR THE FAR EAST...WITH DEWPOINTS AROUND 60 F FOR KLAA...AND MID TO UPPER 30S FOR KLHX AND WEST. TONIGHT AND TOMORROW...NO CHANGE IN THE UPPER PATTERN AS THE RIDGE REMAINS STAGNANT. WHAT CHANGES IS THAT SFC WINDS SWITCH AROUND TO A S DIRECTION AND ACT TO DRAW LLVL MOISTURE UP ACROSS THE E PLAINS. WHILE MOISTURE PLUME REMAINS ACROSS THE MTS AND HIGH TERRAIN THROUGH TOMORROW...INCREASED MOISTURE FOR THE PLAINS KEEPS THE AVAILABLE CAPE HIGH. NO REAL UPPER SUPPORT TO TRIGGER CONVECTION...SO MAIN DRIVING FORCE WILL BE SOLAR HEATING. THEREFORE...CONVECTION SHOULD BEGIN DYING DOWN SOON AFTER SUNSET...CONTINUING THE LATEST OVER THE CONTDVD. CLEARING SKIES OVERNIGHT...THEN REPEAT FOR SUNDAY AFTERNOON WITH PERHAPS A SLIGHTLY GREATER CHANCE FOR CONVECTION...THOUGH WILL KEEP POPS AT ISOLATED FOR NOW. 850 AND 700 MB TEMP CHARTS INDICATE MAX TEMPS AT OR SLIGHTLY ABOVE READINGS TODAY...WHICH MEANS UPPER 70S TO MID 80S FOR THE HIGHER TERRAIN...90S TO AROUND 100 F FOR THE PLAINS. LATEST MAV NUMERICAL GUIDANCE CAME IN REALLY HOT FOR TOMORROW...BUT WENT WITH FORECAST MAX TEMPS JUST A BIT BELOW. WILL NOTE THAT HIGHEST FORECAST CAPE VALUES LIE ALONG THE CO/KS BORDER...WHICH MAKES SENSE AS PER DEWPOINTS FROM SFC OBS...SO WILL ADVISE INCOMING CREW ON THIS POTENTIAL FOCUS AREA FOR STRONG CONVECTION. MOORE .LONG TERM... (SUNDAY NIGHT THROUGH NEXT SATURDAY) UPPER RIDGE REMAINS THE DOMINANT WEATHER FEATURE THROUGH THE NEXT 7 DAYS...WITH ONLY MINOR FLUCTUATIONS IN TEMPS AND PRECIP CHANCES EXPECTED. CENTER OF THE UPPER HIGH WOBBLES BACK WESTWARD INTO COLORADO ON MONDAY...WITH HEIGHTS CLIMBING 10-20 METERS BY LATE AFTERNOON. MONDAY COULD BE THE WARMEST DAY OF THE WEEK IF THIS VERIFIES...WITH 100F DEGREE READINGS WIDESPREAD ON THE PLAINS...THOUGH MAV FCSTS OF 105F ACROSS THE LOWER ARKANSAS VALLEY LOOK A LITTLE TOO HOT GIVEN 700 MB TEMPS REMAINING BELOW 20C. MID LEVEL MOISTURE PLUME REMAINS IN PLACE WITH AFTERNOON STORMS OVER THE MOUNTAINS ONCE AGAIN...THOUGH EASTERLY STEERING CURRENTS SUGGEST STORMS WILL STRUGGLE TO EVEN MAKE IT TO I-25 BY EVENING. HEIGHTS FALL SLIGHTLY TUE/WED AS RIDGE WOBBLES BACK EAST...WHICH SHOULD LEAD TO SLIGHTLY COOLER MAX TEMPS AND A SMALL UPTURN IN CONVECTIVE CHANCES OVER THE MOUNTAINS AND I-25 CORRIDOR. 12Z GFS HAS BACKED OFF OF FRONTAL PASSAGE WED NIGHT/THU...WITH FRONT WASHING OUT ALONG THE PALMER DIVIDE DURING THE DAY THURSDAY. MIGHT NEED TO LOWER POPS OVER THE PLAINS FOR LATE WEEK IF THIS VERIFIES...AS GFS NOW SHOWS A FAIRLY LARGE AREA OF DRIER AIR SPREADING NORTH OUT OF WEST TEXAS ACROSS THE EASTERN PLAINS THU/FRI. MAX TEMPS THU- SAT...WHILE STILL VERY WARM...LOOK TO REMAIN JUST BELOW THE CENTURY MARK ON THE PLAINS THROUGH THE PERIOD. USUAL ISOLATED TO LOW SCATTERED POPS OVER THE MOUNTAINS LOOK FINE FOR NOW. && AVIATION... ISOLATED THUNDERSTORMS FOR KALS...KCOS AND KPUB THROUGH 03Z THIS EVENING...WITH THE GREATEST EXPECTED THREAT BEING ERRATIC GUSTS TO AROUND 45KT AND CG LTG. NORMAL DIURNAL SFC WINDS SHOULD SET IN BY 06Z ALL LOCATIONS. CONVECTION THREAT WILL RETURN FOR KALS BY 18Z TOMORROW...AND FOR KCOS AND KPUB BY 21Z SUNDAY. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 27/10
Hazardous weather outlook, Aug 11, 5:05 AM MDT, 17 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 505 AM MDT SAT AUG 11 2007 COZ058>089-093>099-121300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 505 AM MDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON...WITH GREATEST COVERAGE OF THUNDERSTORMS ACROSS THE SOUTHERN MOUNTAINS AND PLAINS...GENERALLY SOUTH OF THE ARKANSAS RIVER. THE MAIN THREAT FROM THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE WIND GUSTS UP TO 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND MODERATE TO HEAVY RAINFALL. HOWEVER...ONE OR TWO STORMS COULD BRIEFLY BECOME STRONG PRODUCING SOME BRIEF SMALL HAIL UP TO 1/2 INCH IN DIAMETER...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING...ACROSS THE MOUNTAINS AND ADJACENT HIGH VALLEYS AND SOUTHEAST COLORADO FROM SUNDAY THROUGH FRIDAY. THE MAIN THREAT FROM ANY THUNDERSTORMS WOULD BE HAIL LESS THAN 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 4:35 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 85 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.